Get your Health question answered in 3 easy steps

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting cough after having curd. Took Dexrabeprazole. Should i go to ENT?

Answered by
Dr.
Dr. Sumit Bhatti

ENT Specialist

Practicing since :1991

Answered : 2554 Questions

default
Posted on Wed, 9 Jan 2013 in Ear, Nose and Throat Problems
Question: Hi Doctor,
please pass this to ENT specialist
From past 1 month I am suffering from Dry cough I took homeopathy got some relief but it came back. I observed when I took curd it started. Then I showed to ENT Dr who prescribed me below medicine
1.     Dexrabeprazole 10 mg in morning before food
2.     Magnocef 325 MG( Cefpodexime +Clavulanate Potassium) Antibiotics for 5 days two times a day
3.     Tab Telekast- L 1 time a day
4.     Bricarex A Syp 3 time a day
5.     Immune Forte Tab for 10 days

I have completed the courses of antibiotics but didn’t get any relief and my cough frequency got increased. I need your advice what next I could do as cough is no going to be for 2 months. Yesterday night my cough got increased I had my son Asthalin syp which gave some relief in bringing down the cough as it became intolerable to me. Was taking Asthalin syp right or did a mistake. Please help me

If possible please pass this to ENT specialist
doctor
Answered by Dr. Sumit Bhatti 2 hours later
Hi,

Thank you for writing back.

1. An expectorant cough syrup will exacerbate dry cough. Bricarex A syrup is an expectorant. It also contains a bronchodilator (Terbutaline), hence it is surprising why you felt better with another bronchodilator (Salbutamol).

2. If you had a severe cold and sinusitis leading to a Post Nasal Drip (PND). A PND usually causes cough. Allergy and Acid Reflux which also cause dry cough.

2. Get a chest auscultation and a Chest X-ray done. If these are normal and if you have normal blood tests (no eosinophilia), no fever or breathlessness then you may get a prescription for supportive medication from your physician. If symptoms do not subside, get a Sinus X-ray / plain Scan CT PNS (Para Nasal Sinuses) done.

3. Anti inflammatory, anti-allergic, mucolytic, anti-reflux medication along with a medicated gargle and cough suppressant along with steam inhalation may help.

4. Keep a local physician's informed. Smoking worsens symptoms and delays recovery. Your B12 level is within normal limits, but on the lower side.You may take Vit B12.

5. Use warm clothing and drink warm liquids. Avoid sour, spicy and cold liquids. If this is only a hyper-reactive airway after a viral infection, it will subside in a few weeks.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sumit Bhatti 28 minutes later
Hi Dr Bhatti,
Thanks for the reply.
1.     I was taking Bricarex A syrup from past 5 days 3 times a day but no relief last night cough became worse so in home I was having my Son Asthalin Syrup which I tried, I don’t know but to me I got bit relief. Is there any problem or may cause side effect leading to Asthma. Please let me know.
2.     I don’t have cold or sinusitis.
3.     X’ray I will try and my blood report I have attached. I not have fever or breathless problem.
4.     I am having the anti allergic tab which I have mention earlier started along with antibiotic along with this I am having betadene gargle and Steam I will start.
5.     I have seen ENT specialist and planning to go for followup. I do not smoke. ENT has prescribed me supplementary for B12 level
6.     The cough originates at the vocal cord and some time I feel irritation like itching nothing else.

Thank you,
XXXXXXX


doctor
Answered by Dr. Sumit Bhatti 5 hours later
Hi,

Thank you for writing back.

1. Take a cough suppressant syrup such as Ascoril-D, Soventus-Dc or Reswas. This should not lead to asthma.

2. If you still have doubt, get Pulmonary (Lung) Function Tests (PFTs) done.

3. Get a Video Laryngoscopy done. You may share the images here. Acid reflux or a PND may be involved.

4. We can discuss the options after the test results.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sumit Bhatti 16 hours later
Hi Dr Bhatti,

Thanks for the reply Today I went to see my ENT for the followup and he has mentioned a/c Granular Pharyngitis with LPR. May i know what is this.
He told me the infection has come down and only left is post infection after antibiotics. today he changes the medicine which is as below.
T Defcort 6 mg one day for 5 days
T.Phlogam 2 times for 5 days
T Allegra 180mg 1 day for 7 days
T Telekast-L 1 day for 7 days.

May i know all about this is this fine and serious of the infection. Please note in night coughing increase I have intution that i might have allergic to Milk and i do have TSH high which you can see my report but Dr said its fine. Please suggest.

Thank you,
XXXXXXX
doctor
Answered by Dr. Sumit Bhatti 6 hours later
Hi,

Thank you for writing back.

1. As suggested above, Granular Pharyngitis is usually due to a PND (Post Nasal Drip). LPR is Laryngopharyngeal Reflux which is due to Acid Reflux from the stomach into the throat without any heartburn (burning pain in the chest or food pipe) seen in GERD (Gastro-Esophageal Reflux Disease).

2. Ask your physician to prescribe a medicated gargle, a cough suppressant and anti-reflux medication in addition. Steroids (Defcort) may increase gastritis.

3. There is no cause for worry. These are common conditions and will respond to treatment.

4. Cough may increase after lying down due to a PND or Acid Reflux. Allergy to milk may not be the cause.

5. The attached report only shows Vit B12 levels. There is no TSH report attached.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Treatment/Therapy
Lab Tests
Medical Topics

Recent questions on Allegra

doctor1 MD

Hello : Please let me know how do i get cure of my Tonsils. I was prescribed PAN D, Sefdin and Allegra by a friend,. I ate two dosages yesterday but pain is same. Please let me know should i continue this or change the medicine. I have pain in my left ear too and can't swallow.

doctor1 MD

sir, i am 38 year old lady suffering from LPP since last six month, some blackish skin colour develop in my neck area and same in some part of face,arm, elbow,lips, all over body . i went to dermetologist he suggested me tab Grisovin fp 250mg Allegra 180mg

doctor1 MD

I've been told I have a sinus infection I'm having high acid in my stomach which causes me to be nauseated and I go mumb in my calves and have weakness in my arms also .I recently took the generic to ceftin and had a reaction causing me to go to the hosp,and get two shots,the whole ordeal made me have anxiety about meds so I've been roughing out the drawing in my head and headaches ,went back to doc after four days ,he said allegraD ,flonase(generic brand) and when I took Allegra felt jumpy, stopped it generic flonase,made me feel weak like this and strong head aches,Someone suggested blood wrk, did that all came bk ok ,waiting on thyroid, and b12 tests now,My job has Ben affected and my everyday routine because I'm spaced out .Im begging,please help me.

doctor1 MD

i'm a male 53. using high bp medicines since 12 years. i'm using telsartan-h 80, minipress xl 5mg, revelol xl 100, amlosafe 5, tonact tg. i'm also taking razo-20 and lesuride. for last 2/3 months i'm facing swelling on my lips and tongue. i have used alegra 180 but it never responds . it becomes normal after 12 hours automatically without any medicine . is it due to medicine reactions ? if yes, then which medicine i have 2 stop or change ? plz suggest ....

doctor1 MD

Hi Doctor Please suggest what is this problem on eyes and how it can be cured.

doctor1 MD

My 92 year old mother has pulmonary hypertension . The new drug her doctor wants can cause angioedema . What are the signs of angioedema & how can it be treated?

doctor1 MD

70 year old male no Rx meds without fever,6 days have postnasal drip coughing up a lot of clear to greenish Flem ,many tissues even box&1/2full , Allegra to strong(made me cry for no reason) Benadryl 25mg helps nights Somtimes during day.only...